Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 30, 2022, 7:59 PM MST for 12 counties in Montana. It took effect at Jan 31, 2022, 5:00 AM MST. It was in force for 22 hr. 40 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2022, 7:59 PM MST (02:59 UTC)
- In effect from
- Jan 31, 2022, 5:00 AM MST
- Expired
- Feb 1, 2022, 3:00 AM MST
- In force
- 22 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 11:30 AM MST | NON-TSTM WND GST 55 | 10 Ese Zortman, MT | MESONET STATION MTM38 BLM ZORTMAN E. |
| Jan 31, 11:45 AM MST | NON-TSTM WND GST 58 | 4 Ese Wagner, MT | MESONET STATION MTM69 3.6 E WAGNER (MT-MESO). |
| Jan 31, 12:15 PM MST | NON-TSTM WND GST 55 | 2 Wnw Malta, MT | AWOS STATION KM75 MALTA. |
| Jan 31, 12:48 PM MST | NON-TSTM WND GST 58 | 2 Wnw Jordan, MT | ASOS STATION KJDN JORDAN. |
| Jan 31, 12:58 PM MST | NON-TSTM WND GST 61 | 2 Wnw Jordan, MT | ASOS STATION KJDN JORDAN. |
| Jan 31, 2:44 PM MST | NON-TSTM WND GST 58 | 14 Nnw Hell Creek Rec A, MT | MESONET STATION KIGM8 KING COULEE. |
| Jan 31, 2:45 PM MST | NON-TSTM WND GST 60 | 11 Ene Zortman, MT | MESONET STATION 269000 11 SW PHILLIPS. |
| Jan 31, 2:45 PM MST | NON-TSTM WND GST 60 | 11 Ene Zortman, MT | MESONET STATION MTMAL 11.3 SW PHILLIPS (MT DOT). |
| Jan 31, 2:45 PM MST | NON-TSTM WND GST 62 | 13 Nne Nelson Creek Rec, MT | MESONET STATION MTM87 FORT PECK S. |
| Jan 31, 3:00 PM MST | NON-TSTM WND GST 63 | 11 Ene Zortman, MT | MESONET STATION 269000 11 SW PHILLIPS. |
| Jan 31, 3:30 PM MST | NON-TSTM WND GST 67 | 11 Ene Zortman, MT | MESONET STATION 269000 11 SW PHILLIPS. |
| Jan 31, 3:32 PM MST | NON-TSTM WND GST 62 | 1 Ese Zortman, MT | MESONET STATION ALDM8 ZORTMAN 1E. |
| Jan 31, 3:33 PM MST | NON-TSTM WND GST 55 | 3 Ene Wolf Point, MT | ASOS STATION KOLF WOLF POINT AIRPORT. |
| Jan 31, 3:44 PM MST | NON-TSTM WND GST 58 | 14 Nnw Hell Creek Rec A, MT | MESONET STATION KIGM8 KING COULEE. |
| Jan 31, 3:45 PM MST | NON-TSTM WND GST 70 | 11 Ene Zortman, MT | MESONET STATION MTMAL 11.3 SW PHILLIPS (MT DOT). |
| Jan 31, 4:15 PM MST | NON-TSTM WND GST 59 | 11 N Vandalia, MT | MESONET STATION MTM34 10.9 N VANDALIA (MT-MESO). |
| Jan 31, 4:44 PM MST | NON-TSTM WND GST 57 | 2 Wsw Thoeny, MT | MESONET STATION BLUM8 THOENY 1WSW/BLUFF CREEK. |
| Jan 31, 5:15 PM MST | NON-TSTM WND GST 62 | 5 W Van Norman, MT | MESONET STATION MTM88 JORDAN E. |
| Jan 31, 5:30 PM MST | NON-TSTM WND GST 58 | 6 Nw Sidney, MT | MESONET STATION MTM10 6.3 NW SIDNEY (MT-MESO). |
| Jan 31, 5:40 PM MST | NON-TSTM WND GST 58 | 1 N Navajo, MT | MESONET STATION MTRED 1.3 N NAVAJO (MT DOT). |
| Jan 31, 5:47 PM MST | NON-TSTM WND GST 55 | 5 Ssw Forest Park, MT | MESONET STATION DW8632 GLENDIVE. |
| Jan 31, 5:59 PM MST | NON-TSTM WND GST 61 | 12 Wsw Nohly, MT | MESONET STATION MTSOO 16.0 SW BAINVILLE (MT DOT). |
| Jan 31, 6:00 PM MST | NON-TSTM WND GST 55 | 1 Nne Froid, MT | MESONET STATION MTM81 FROID NE MDA. |
| Jan 31, 6:02 PM MST | NON-TSTM WND GST 62 | 6 S Comertown, MT | MESONET STATION MTCOM 6.0 S COMERTOWN (MT DOT). |
| Jan 31, 6:05 PM MST | NON-TSTM WND GST 55 | 2 Nne Glasgow, MT | ASOS STATION KGGW GLASGOW AIRPORT (ASOS). |
| Jan 31, 6:10 PM MST | NON-TSTM WND GST 57 | 4 Wnw Midway, MT | MESONET STATION FW8536 SAVAGE. |
| Jan 31, 6:30 PM MST | NON-TSTM WND GST 60 | 1 Ne Saint Marie, MT | MESONET STATION 07MT 1.0 NE SAINT MARIE (GGWWFO). |
| Jan 31, 6:31 PM MST | NON-TSTM WND GST 57 | 1 N Navajo, MT | MESONET STATION 269002 1 N NAVAJO. |
| Jan 31, 6:31 PM MST | NON-TSTM WND GST 58 | 9 Sw Bredette, MT | MESONET STATION 269001 8 WSW BREDETTE. |
| Jan 31, 6:48 PM MST | NON-TSTM WND GST 55 | 1 Nw Forest Park, MT | AWOS STATION KGDV GLENDIVE AIRPORT. |
| Jan 31, 6:50 PM MST | NON-TSTM WND GST 58 | 2 E Fort Peck, MT | MESONET STATION GGWFP 2.4 E FORT PECK (GGWWFO). |
| Jan 31, 6:54 PM MST | NON-TSTM WND GST 63 | 12 Wsw Nohly, MT | MESONET STATION 302004 15 SSW BAINVILLE. |
| Jan 31, 6:55 PM MST | NON-TSTM WND GST 58 | 2 Ene Plentywood, MT | AWOS STATION KPWD PLENTYWOOD. |
| Jan 31, 6:55 PM MST | NON-TSTM WND GST 58 | 2 Ene Plentywood, MT | MESONET STATION KPWD 2.0 E PLENTYWOOD (GTFWFO). |
| Jan 31, 7:02 PM MST | NON-TSTM WND GST 66 | 2 W Bloomfield, MT | MESONET STATION GW0525 BLOOMFIELD. |
| Jan 31, 7:08 PM MST | NON-TSTM WND GST 55 | 8 Nw Lindsay, MT | MESONET STATION 302002 7 WNW LINDSAY. |
| Jan 31, 7:15 PM MST | NON-TSTM WND GST 55 | 12 Sse Sprole, MT | MESONET STATION FW2498 BADGER CREEK. |
| Jan 31, 7:18 PM MST | NON-TSTM WND GST 60 | 1 Nnw Sprole, MT | MESONET STATION POPM8 POPLAR RAWS. |
| Jan 31, 7:20 PM MST | NON-TSTM WND GST 55 | 2 Nw Archer, MT | MESONET STATION 246927 2 NW ARCHER. |
| Jan 31, 7:20 PM MST | NON-TSTM WND GST 60 | 3 S Dooley, MT | MESONET STATION 242454 3 S DOOLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS75 KGGW 310259 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 759 PM MST Sun Jan 30 2022 MTZ021-060-311200- /O.UPG.KGGW.HW.A.0002.220131T1200Z-220201T0300Z/ /O.NEW.KGGW.HW.W.0002.220131T1200Z-220201T0300Z/ Petroleum-Southwest Phillips- Including the cities of Winnett and Zortman 759 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Petroleum and Southwest Phillips Counties. * WHEN...From 5 AM to 8 PM MST Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles along US Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-022-311200- /O.CON.KGGW.HW.A.0002.220131T1200Z-220201T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, and Jordan 759 PM MST Sun Jan 30 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH MONDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph possible. * WHERE...Southwest Phillips, Central and Southern Valley, Petroleum, Central and Southeast Phillips and Garfield Counties. * WHEN...From late tonight through Monday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
282 WWUS75 KGGW 311017 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 317 AM MST Mon Jan 31 2022 MTZ016-017-022-311130- /O.CAN.KGGW.HW.A.0002.220131T1200Z-220201T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield- 317 AM MST Mon Jan 31 2022 ...HIGH WIND WATCH IS CANCELLED... Strong northwest winds are expected behind a cold front passage today, but overall wind gusts should remain below 50 mph across the region. Therefore the High Wind Watch has been cancelled. $$ MTZ019-010000- /O.EXB.KGGW.HW.W.0002.220131T2300Z-220201T1000Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 317 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sheridan County. * WHEN...From 4 PM this afternoon to 3 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ021-060-010000- /O.CON.KGGW.HW.W.0002.220131T1200Z-220201T0300Z/ Petroleum-Southwest Phillips- Including the cities of Winnett and Zortman 317 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips and Petroleum Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
700 WWUS75 KGGW 312113 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 213 PM MST Mon Jan 31 2022 MTZ016-017-022-059-061-010100- /O.EXB.KGGW.HW.W.0002.220131T2113Z-220201T0100Z/ Central and Southeast Phillips-Central and Southern Valley- Garfield-Northern Phillips-Northern Valley- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Jordan, Whitewater, and Opheim 213 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Garfield, Northern Phillips and Northern Valley Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Expect dangerously cold wind chills to 20 degrees below zero or colder to accompany these high winds during the overnight and morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ018-020-023>027-062-010515- /O.EXB.KGGW.HW.W.0002.220131T2113Z-220201T1000Z/ Daniels-Western Roosevelt-McCone-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- Including the cities of Scobey, Wolf Point, Poplar, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 213 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of northeast Montana. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Expect dangerously cold wind chills to 20 degrees below zero or colder to accompany these high winds during the overnight and morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ021-060-010100- /O.EXT.KGGW.HW.W.0002.000000T0000Z-220201T0100Z/ Petroleum-Southwest Phillips- Including the cities of Winnett and Zortman 213 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southwest Phillips and Petroleum Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ019-010515- /O.EXT.KGGW.HW.W.0002.220131T2113Z-220201T1000Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 213 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Sheridan County. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Expect dangerously cold wind chills to 20 degrees below zero or colder to accompany these high winds during the overnight and morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
776 WWUS75 KGGW 010533 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1033 PM MST Mon Jan 31 2022 MTZ018>020-023>027-062-011000- /O.CON.KGGW.HW.W.0002.000000T0000Z-220201T1000Z/ Daniels-Sheridan-Western Roosevelt-McCone-Richland-Dawson-Prairie- Wibaux-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 1033 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northeast Montana. * WHEN...Until 3 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
966 WWUS75 KGGW 010953 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 253 AM MST Tue Feb 1 2022 MTZ018>020-023>027-062-011100- /O.EXP.KGGW.HW.W.0002.000000T0000Z-220201T1000Z/ Daniels-Sheridan-Western Roosevelt-McCone-Richland-Dawson-Prairie- Wibaux-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 253 AM MST Tue Feb 1 2022 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... Winds will continue to diminish across the region early this morning. Therefore the High Wind Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 30, 2:24 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 2:24 PM MST, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 224 PM MST Sun Jan 30 2022 .DISCUSSION... Afternoon Update (2130Z): Winds for Monday actually seem to be trending downwards, as even the top end of the ensembles seem to cap wind gusts to around 50 mph in the southwest, with lower amounts elsewhere. Confidence that no locations will see high wind criteria at any point tomorrow, however, is moderate. The exact amount of mixing, combined with evaporative enhancement of downward winds underneath the expected precipitation that will accompany the cold front tomorrow is uncertain enough as to warrant keeping an eye on winds as the day progresses. As a result of all this, confidence is not high enough to either expand the watch or issue any upgrades at this in the game. Otherwise, the rest of the forecast was well enough similar to this morning as to require little in the way of significant change. Cliff PREVIOUS DISCUSSION: There are several items worth monitoring through the short term forecast period across NE Montana. First will be the potential for high wind on Monday. Today will be relatively quiet with dry weather conditions and seasonably mild temperatures. As a cold front slides through the region, west to northwest winds will increase. Widespread winds ranging from 20 to 30 mph are expected, with some places seeing gusts in excess of 60 mph. Where this is most likely, a High Wind Watch is in effect. Some of the latest ensemble guidance is suggestive of the threat shifting further to the east during the afternoon and early evening hours. However, local tools and procedures do not yet support expanding the watch. Current wind gusts in the east generally reach 40 to 50 mph at this time for Monday afternoon. If overall trends continue and confidence increases on a more widespread high wind event, the next shift can further assess updates to products and messaging. A wintry mix is possible as the cold front approaches which will quickly shift over to light snow with the cold air advection. It would not be surprising to see a brief period of freezing rain, especially in the east, but impacts should be minor given light QPF and quick transition to snow. The timing for this is Monday afternoon into the evening, and again will be monitoring trends closely to see if it ramps up. Looking ahead to Tuesday, look for markedly colder temperatures with highs in the single digits and teens and lows Tuesday night ranging from 20 below in the northeast to around 0 in the southwest. Wind chill headlines might need consideration during this period to cover impacts from the dangers of frostbite and hypothermia. Longer term, ensembles suggest temperature recovery late in the week. Thus, the coming cold spell is expected to be short lived. && .AVIATION... UPDATED: 2130Z Wind Shear: Low-Level Wind Shear issues will again be present through the morning hours Monday across much of northeast Montana in advance of the approaching cold front. Shear through the first 2000ft AGL of 35-55 kts out of the northwest possible during the timeframe of 06Z-18Z. Winds: Southwest winds that are mostly under 10-15 kts this afternoon and evening will quickly transition Monday late morning/early afternoon to northwest winds of 15-25 kts with gusts to 40 kts at times. Expected Flight Category: VFR Synopsis: The cold front and low pressure system as mentioned above will bring winds and some chances for precipitation to the region from Monday afternoon through Tuesday morning. Precipitation type will be dependent on location, as airfields to the south will see rain that could eventually turn to snow overnight, while fields closer to the Canadian border could see either all snow or a mix of rain and snow transition quickly to all snow. Cliff && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Monday evening for Central and Southeast Phillips...Central and Southern Valley... Garfield...Petroleum...Southwest Phillips. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:13 PM MST | Wind Chill Advisory | GGW | Daniels, Dawson, McCone, Phillips, Prairie, Richland and 4 more | 20 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.